MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the wires of three (3) of the ins-5300 (always-on tip tracked triple needle brush) were bent at a 90-degree angle near the hub where the brush is deployed.All three were noticed out of the package, prior to use.Two (2) of the wires completely broke and one (1) was still able to be used to complete the procedure.The procedure was delayed by 5 minutes; however, there was no patient or user injury reported due to the issues.This medwatch report is being submitted for the issue with the second ins-5300.The issue with the first ins-5300 is being reported under medwatch 3007222345-2023-00032.The issue with the third ins-5300 is being reported under medwatch 3007222345-2023-00034.
 
Additional Manufacturer Narrative
The subject devices were not returned for evaluation, as they were discarded by the hospital.No further information was obtained.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report, and to provide information based on the investigation of the returned device.One of the devices was returned for evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It was confirmed that the instrument was bent at a sharp angle at the hub.The reported issue was likely caused by damage to the device packaging through distribution, handling, or in storage, thereby causing damage to the device.Veran will continue to monitor field performance for this device.

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center dr.
saint louis, MO 63114
3146598500
MDR Report Key17195094
Report Number3007222345-2023-00033
Device Sequence Number12597103
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number03925190620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown